Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

August 29, 2021Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 29, 2021, 6:32 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2021, 6:32 PM CDT (23:32 UTC)
Expired
Aug 29, 2021, 7:15 PM CDT
In force
43 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
30

Counties Lawrence County, TN, Wayne County, TN

The radar

The Columbus AFB radar (KGWX), 152 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1073 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1073 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

225 
WWUS84 KOHX 292332
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
632 PM CDT Sun Aug 29 2021
 
TNZ093>095-300015-
Lawrence TN-Wayne TN-Giles TN-
632 PM CDT Sun Aug 29 2021

...Strong thunderstorms will impact portions of Wayne, Lawrence and
southwestern Giles Counties through 715 PM CDT...

At 631 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Collinwood to 9 miles southeast of
Lawrenceburg. Movement was north at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Lawrenceburg, Waynesboro, Loretto, Collinwood, St. Joseph, Minor
Hill, Ethridge, Leoma, Westpoint, Iron City, Cypress Inn and Lutts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3501 8790 3516 8799 3529 8798 3530 8802
      3533 8802 3538 8720 3500 8710
TIME...MOT...LOC 2331Z 157DEG 17KT 3513 8783 3515 8721 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

Schaper

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 29, 6:23 PM CDT, 9 minutes earlier.

Area forecast discussion, Aug 29, 6:23 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
623 PM CDT Sun Aug 29 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

We are currently seeing isolated cells develop across Middle
Tennessee in what remains a warm, moist and unstable air mass.
Expect convective development to dissipate by sunset, with the
remainder of the night largely rain-free. Look for showers and a
few storms to begin developing across Middle Tennessee throughout
the day tomorrow as the outer bands from Hurricane Ida begin
spreading into the mid state. The heaviest rainfall from the
tropical system looks to hold off until late Monday night and all
day Tuesday, then starting to ease off after 00Z Wednesday. At
this time, the GFS looks to be the fastest model, with the Euro
and NAM lagging behind. At 00Z Wednesday, the GFS places the low
center just north of CSV, with the remaining pair of solutions
keeping the low center well south of BNA. Regardless, once the low
center exits the mid state, drying should be somewhat rapid, and
rainfall amounts after 12Z Wednesday will be minuscule. High
pressure will be quick to build into Middle Tennessee beginning
Wednesday night, with a broad, persistent area of subsidence
bringing dry, cooler weather to the region for the remainder of
the week and through the weekend.

&&

.AVIATION...
00Z TAF DISCUSSION.

Scattered TSRA impacting BNA/MQY are will dissipate with sunset.
The overnight hours will feature VFR, except MVFR late night fog
at CSV. Winds will be light.

Monday will have mainly VFR, but isold-sct SHRA/TSRA will form in
the afternoon as bands of moisture from Hurricane Ida begin to
move into the area. Winds will be SSE around 7KT.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from Monday evening through late Tuesday night
for Bedford-Cheatham-Clay-Davidson-Dickson-Giles-Hickman-Houston-
Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-
Perry-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Wayne-
Williamson-Wilson.

&&

DISCUSSION......08
AVIATION........13
Hazardous weather outlook, Aug 29, 5:18 AM CDT, 13 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
518 AM CDT Sun Aug 29 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-301000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
518 AM CDT Sun Aug 29 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hurricane Ida is forecast to make landfall in Louisiana sometime
this afternoon or early evening, and then turn northeast and weaken
to a Tropical Depression as it moves near or across Middle Tennessee
Tuesday into Wednesday. Actual rainfall amounts across mid state
received will be highly dependent on eventual Ida track, current
indications through are showing that 2 to 4 inches of rainfall, with
locally higher amounts, will be possible. This could lead to flash
flooding on already saturated ground conditions, especially for
locations around and west of I-65 Corridor. In addition, damaging
wind gusts and isolated tornadoes cannot be ruled out as the remnant
low crosses our area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

JB Wright

In the hours before

Special weather statement, Aug 29, 5:26 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
526 PM CDT Sun Aug 29 2021

TNZ059-292300-
Williamson TN-
526 PM CDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of northeastern
Williamson County through 600 PM CDT...

At 526 PM CDT, Doppler radar was tracking a strong thunderstorm over
Franklin, moving north at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Franklin, Brentwood, Nolensville and Oak Hill.

This includes Interstate 65 between mile markers 61 and 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3604 8682 3604 8679 3601 8673 3601 8671
      3600 8669 3584 8676 3584 8693 3603 8697
      3605 8693
TIME...MOT...LOC 2226Z 180DEG 13KT 3591 8683

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Schaper
Special weather statement, Aug 29, 6:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
632 PM CDT Sun Aug 29 2021

TNZ093>095-300015-
Lawrence TN-Wayne TN-Giles TN-
632 PM CDT Sun Aug 29 2021

...Strong thunderstorms will impact portions of Wayne, Lawrence and
southwestern Giles Counties through 715 PM CDT...

At 631 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Collinwood to 9 miles southeast of
Lawrenceburg. Movement was north at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lawrenceburg, Waynesboro, Loretto, Collinwood, St. Joseph, Minor
Hill, Ethridge, Leoma, Westpoint, Iron City, Cypress Inn and Lutts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3501 8790 3516 8799 3529 8798 3530 8802
      3533 8802 3538 8720 3500 8710
TIME...MOT...LOC 2331Z 157DEG 17KT 3513 8783 3515 8721

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Schaper

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 4:12 AM CDTFlash Flood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more62 hr
Aug 29, 5:26 PM CDTSpecial Weather StatementOHXWilliamson34 min
Aug 29, 6:35 PM CDTAreal Flood AdvisoryOHXLawrence, Wayne55 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.